MAUDE Adverse Event Report: BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00691
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: buyer.Pma/510k #: k171764.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a left heart catheterization, a bentson straight fixed core wire guide was noted to be frayed and had a kinked, misshaped tip.This was noted after the device was pulled out of a catheter.The procedure was successfully completed with another device of the same type.No unintended section of the device remained inside of the patient.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a left heart catheterization, a bentson straight fixed core wire guide was noted to be frayed and had a kinked, misshaped tip.This was noted after the device was pulled out of a catheter.The procedure was successfully completed with another device of the same type.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), drawings, the instructions for use, and quality control data.The complainant returned tsfb-35-145 (bentson straight fixed core wire guide) to cook for investigation.Physical examination of the returned device showed wire protrusion located 8cm from the distal tip.The weld ball was intact.Coil elongation was located 13.1cm from the distal tip and measured 8mm in length.In response to this incident, cook reviewed the dhr.The dhr for lot 13796128 records one related non-conformance; all affected devices were scrapped and not replaced.A database search for complaints on the reported lot found no additional complaints reported from the field.Although relevant non-conformances were reported, the device goes through 100% inspections for the reported non-conformances, all nonconforming product was scrapped, and no additional relevant complaints have been reported from this lot.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A shard edge may scrape or shear material from the wire guide.¿ precautions ¿inspect the wire guide for kinks or damage prior to use.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
MDR Report Key11893545
Report Number1820334-2021-01411
Device Sequence Number4268299
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)260325(10)13796128
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberG00691
Device Catalogue NumberTSFB-35-145
Device Lot Number13796128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date10/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1